Restless Leg Sydrome and Peripheral Neuropathy

 I was diagnosed with RLS a few years ago, given ropinorole for treatment that worked for awhile.  Recently , the RLS became worse so went to Pcp who referred me to a neurologist.  After neurological exam, it has been determined that I .have RLS and peripheral neurpathy.  Wow!  I do not have diabetes.  The treatment plan now is  to increase ropinorole up to 4 mg per day and gabapentin has been added.  100 mg to begin with and to be increased up to 400 mg.  So far, nothing has changed.  I worry about this in that I don't know what the long term effects of both of these diagnosis are.  Will I end up in a wheel chair unable to walk?  my legs ache, tingle and hurt every day.  I find that it is more difficult to walk or stand for long periods of time.  Has anyone had these same symptoms and what is the outcome?  My Pcp seems to be reluctant to make this seem important.  He has however ordered physical therapy which I have not started yet.  Any input would be greatly appreciated.  Thank you, Jane

9 Replies

oldestnewest
  • I have peripheral neuropathy in my feet and lower legs due to chemotherapy . There are no cures I'm afraid as once the nerves are damaged that's it. It's a nightmare walking and I was on gabapentin for a while --- useless. Eventually saw a neurologist who told me that nothing would bring the nerves back. I find wearing sketchers shoes have helped a lot . I've lost count how many times I've fallen over. You have to live your life to suit your problem now and if it means a stick or a walker then so be it . I have a walker which I feel more confident but hate the thought I'm getting to be an old woman.  The restless legs is also a problem but I use " goodnight magnesium spray " from Holland and Barret ( purple box ) which works most nights .   I hope I've helped a little . It's all very well the g.p advising exercise therapy but when you hurt or can't feel the soles of your feet it's not so funny . I'm only glad I'm still here to moan lol 

    Shona 

  • Hi my husband has been put on gabapentin ,with the same foot problem ,he has tried these pills before but no good, but doctor put him back on to try again ,don't think they're doing anything ,he has other problems ,but at least no restless legs , (( that's me ) so there isn't really anything that helps the foot problem ? he wears crocs a lot ,jandels and sketchers two as they have the wider foot 4E ,but will show him this as he doesn't know anyone that has the same problem  

  • Gabapentin is just given out for everything . Obviously helps some people but certainly not for neuropathy. Sorry to say no cure. You should try goodnight magnesium spray for your restless legs ,great stuff . Shona 

  • Where do I get goodnight magnesium spray?  Is it prescription?

  • You can buy it in Holland and Barret ( u.k ) or try Amazon . 

    "Goodnight magnesium spray" purple box . 

    Great stuff and well worth a try . 

    Shona 

  • Thank you Shona.  I will try Amazon.  I'm not sure how I got hooked up with a UK site. but I enjoy it.

  • We have members from different countries on here, not just from the UK.   Everyone is welcome.

  • Thank you.  I do like being here!

  • I have both the medications you mentioned, but have been on rotigotine transdermal patches, starting dose is 4mg daily ( i.e. 1 patch every 24 hours)

    I have had to increase my dose by 1mg additionalpatch . Having had RLS since chiklhood and it getting worse over the years so much so it has had a profound effect on my life, so what a great relief the patches have given. I still get an occasional breakthrough, but Ican live with that. I too have oeriferal neuropathy, which as yet, hasn't been investigated, It has taken me years to get my GP to listen and to understand how debilitating RLS can be. Actually calling it RLS is misleading becaus it can affect arms shoulderds hands finger and trunk, thats not to forget the involuntary jerky motions. So far Rotigotine patches give massive relief. They are licenced and can be prescribed, the inhibiting factor, is that they are expensive, but its worth asking your GP.

You may also like...